Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 188, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2009, 5:16 AM CDT for Bossier Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2009, 5:16 AM CDT (10:16 UTC)
- Expired
- May 14, 2009, 6:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:11 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:00 AM CDT, 16 minutes earlier.
Area forecast discussion, May 14, 5:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CDT THU MAY 14 2009
.DISCUSSION...
STRONG TO SEVERE LINE OF THUNDERSTORMS CONTINUES TO MAKE GOOD
PROGRESS IN ACROSS SVR TSTM WATCH 303 VALID UNTIL 7AM. WE/LL SEE
HOW THAT PANS OUT...IT LOOKS TO BE WEAKENING A BIT AS THE OUTFLOW
IS WELL AHEAD OF THE LINE OVER S CEN ARK. HOWEVER THE WARNINGS
CONTINUE RIGHT THROUGH THE HEART OF THE ARKLATX. WE HAVE TO UPDATE
AROUND WATCH EXPIRATION OR RESTRUCTURE AND MAY BE NEEDING TO LOWER
HIGHS ALONG THE I-20 CORRIDOR. WATER VAPOR IMAGERY SHOWS THE SHORT
WAVE ON WHICH ALL ERUPTED LAST NIGHT MAKING GOOD PROGRESS
EASTWARD...BUT WITH A GOOD COOL POOL AND MOMENTUM...THIS LINE MAY
NOT DAMPEN OUT FOR SEVERAL MORE HOURS. MAV/MEX BLENDED INTO THE
FORECAST AND POPS EASED UPWARDS FOR THE WEEKEND WITH SOME DELAY
PERHAPS FOR INITIATION ON SATURDAY...BUT MORE HEAVY RAIN POSSIBLE
OVERNIGHT AND INTO EARLY SUNDAY.
&&
.AVIATION...
INTENSE LINE OF CONVECTION ACROSS NE TX/SE OK/SW AR BEGINNING TO
ACCELERATE TOWARDS THE SOUTHEAST WIND STRONG DAMAGING WIND GUSTS
AND LARGE HAIL ALONG THE LINE. THIS ACTIVITY WILL LIKELY EFFECT AT
LEAST THE TXK/ELD TERMINALS WITH AT LEAST A WIND SHIFT TOWARDS THE
I-20 CORRIDOR AT THE TYR/GGG AND SHV TERMINALS LATER THIS MORNING.
SOUTH OF THE THUNDERSTORMS...GETTING MVFR CEILINGS STREAMING
NORTHWARD. WILL MENTION TSRA FOR THE MORNING I-20 AND NORTH. SHOULD
SEE MVFR/IRF CEILINGS SCATTER OUT THROUGH THE DAY WITH SOUTH WINDS
RETURNING BEHIND THE GUST FRONT/OUTFLOW BOUNDARY ASSOCIATED WITH THE
LINE OF CONVECTION. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 89 69 89 68 86 / 70 20 20 20 40
MLU 89 68 87 67 86 / 30 20 30 20 30
DEQ 84 66 87 66 79 / 70 20 20 20 60
TXK 84 68 88 68 82 / 70 20 20 20 60
ELD 87 67 87 66 84 / 50 20 20 20 40
TYR 89 69 87 68 84 / 70 20 20 20 50
GGG 88 68 88 67 84 / 70 20 20 20 40
LFK 92 69 89 68 87 / 20 20 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097.
&&
24/13Hazardous weather outlook, May 13, 12:00 PM CDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 13 2009 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-141100- BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS- 1200 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING MAINLY ALONG AND NORTH OF I-30. THERE IS A SLIGHT RISK THAT AN ISOLATED THUNDERSTORM MAY REACH SEVERE LIMITS WITH BRIEF DAMAGING WIND GUSTS AND NICKEL SIZED HAIL. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MORE THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK AND ESPECIALLY OVER THE WEEKEND. THE MAIN SEVERE WEATHER THREAT WILL CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153- 165>167-141100- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE- COLUMBIA-DE SOTO-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN- MARION-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-UNION AR-UNION LA- UPSHUR-WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...EAST TEXAS AND PORTIONS OF NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE THIS MORNING. HOWEVER...THUNDERSTORMS...IF ANY DEVELOP...ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MORE THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK AND ESPECIALLY OVER THE WEEKEND. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VII
In the hours before
Local storm report, May 14, 3:38 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM HAIL CENTER POINT 34.03N 93.93W
05/14/2009 E0.75 INCH HOWARD AR LAW ENFORCEMENT
PENNY SIZED HAIL IN THE CENTER POINT COMMUNITY.
&&
15Local storm report, May 14, 3:50 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM HAIL FOREMAN 33.72N 94.40W
05/14/2009 E0.88 INCH LITTLE RIVER AR LAW ENFORCEMENT
0349 AM TSTM WND GST FOREMAN 33.72N 94.40W
05/14/2009 E60 MPH LITTLE RIVER AR LAW ENFORCEMENT
ESTIMATED BY LAW ENFORCEMENT IN TOWN.
&&
MBERRYLocal storm report, May 14, 3:52 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL VALLIANT 34.00N 95.09W
05/14/2009 E0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
0257 AM HAIL WRIGHT CITY 34.06N 95.01W
05/14/2009 E0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
MBERRYLocal storm report, May 14, 4:08 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND GST HORATIO 33.94N 94.36W
05/14/2009 E65 MPH SEVIER AR EMERGENCY MNGR
&&
MBERRYLocal storm report, May 14, 5:03 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM LIGHTNING TEXARKANA 33.45N 94.02W
05/14/2009 MILLER AR EMERGENCY MNGR
LIGHTNING STRUCK A HOME ON THE EAST SIDE OF TOWN.
0455 AM TSTM WND DMG 4 E MAUD 33.33N 94.28W
05/14/2009 BOWIE TX EMERGENCY MNGR
TREE DOWN ON TRI-STATE ROAD IN THE TOWN OF REDWATER.
0455 AM FLASH FLOOD 4 E MAUD 33.33N 94.28W
05/14/2009 BOWIE TX EMERGENCY MNGR
TRI-STATE ROAD WASHED OUT AND DOWN TO ONE LANE IN THE
COMMUNITY OF REDWATER.
&&
MBERRYLocal storm report, May 14, 5:06 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND DMG N TEXARKANA 33.44N 94.07W
05/14/2009 BOWIE TX EMERGENCY MNGR
TREE DOWN ACROSS CR 992 NORTH OF TOWN. POWER LINES DOWN
AS WELL.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:48 PM CDT | Flash Flood Watch | SHV | Bowie, Red River | 13 hr |
| May 14, 2:37 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 14, 3:28 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 62 min |
| May 14, 3:52 AM CDT | Tornado Warning | SHV | Bowie | 38 min |
| May 14, 4:17 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 4 hr |
| May 14, 4:17 AM CDT | Tornado Warning | SHV | Bowie | 50 min |
| May 14, 4:27 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Harrison, Marion, Morris and 2 more | 48 min |
| May 14, 3:00 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 60 min |
| May 14, 5:41 AM CDT | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.